MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD BIOPSY VALVE

UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD BIOPSY VALVE
Model Number 00711124
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bioshield biopsy valve is used to cover the opening to the biopsy/suction channel inlet of a gastrointestinal endoscope.The bioshield biopsy valve provides access for endoscopic device passage and exchange, helps maintain insufflation and minimizes leakage of biomaterial from the biopsy port throughout the gastrointestinal endoscopic procedure.The device history record was reviewed and confirmed the devices were manufactured to specification.There have been no other complaints associated with this lot.The devices subject of this complaint were not returned to us endoscopy for evaluation.The instructions for use include the following statements: "do not leave a device hanging from the valve.Doing so can cause the creation of a larger valve slit/hole that may cause leakage.If the lid of the valve is opened while attached to the endoscope during a procedure, scope suction will be compromised and leakage may occur.If leakage occurs, a sterile gauze should be used to cover the valve.".
 
Event or Problem Description
The distributor in the (b)(4) received report of bodily fluid spray during passage of devices through bioshield biopsy valves.There was no report of patient or user contact.

Brand Name
BIOSHIELD BIOPSY VALVE
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key7820450
Report Number1528319-2018-00025
Device Sequence Number19129861
Product Code ODD
UDI-Device Identifier00816765011034
UDI-Public(01)00816765011034
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K070420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2021
Device Model Number00711124
Device Catalogue Number00711124
Device Lot Number1803293
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2018
Initial Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1